Alert archive / California / Winter Storm Warnings in 2019

Winter Storm Warning 2, NWS Las Vegas, NV

January 15, 2019Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Jan 15, 2019, 9:08 PM PST for Inyo County, California. It took effect at Jan 16, 2019, 4:00 PM PST. It was in force for 30 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2019, 9:08 PM PST (05:08 UTC)
In effect from
Jan 16, 2019, 4:00 PM PST
Expired
Jan 17, 2019, 10:01 PM PST
In force
30 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 17, 5:35 PM PSTHEAVY SNOW 20Aspendell, CA24 HOUR SNOW TOTAL IN ASPENDELL CALIFORNIA HAS AMOUNTED TO 20 INCHES. ASPENDELL IS AT 8470 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 5.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2019-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2019-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS45 KVEF 160508
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
908 PM PST Tue Jan 15 2019

CAZ519-161200-
/O.CAN.KVEF.WW.Y.0003.000000T0000Z-190116T1200Z/
/O.UPG.KVEF.WS.A.0002.190117T0000Z-190118T1200Z/
/O.NEW.KVEF.WS.W.0002.190117T0000Z-190118T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
908 PM PST Tue Jan 15 2019

...WINTER STORM WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST
FRIDAY ABOVE 6500 FEET...
...WINTER WEATHER ADVISORY FOR TONIGHT IS CANCELLED...

* WHAT...Heavy snow expected above 6500 feet. Total snow
  accumulations of 1 to 3 feet expected. Winds gusting as high as
  65 mph.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 PM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow means
  severe winter weather conditions will make travel very hazardous
  or impossible. Very strong winds will cause blowing and drifting
  snow and could cause tree damage. Areas impacted include
  Aspendell, SR 168 and Whitney Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in 
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ521-161200-
/O.UPG.KVEF.WS.A.0002.190117T0000Z-190118T1200Z/
/O.NEW.KVEF.WS.W.0002.190117T0000Z-190118T1200Z/
White Mountains of Inyo County-
908 PM PST Tue Jan 15 2019

...WINTER STORM WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST
FRIDAY ABOVE 6500 FEET...

* WHAT...Heavy snow expected above 6500 feet. Total snow
  accumulations of up to 14 inches expected. Winds gusting as 
  high as 50 mph.

* WHERE...White Mountains of Inyo County.

* WHEN...From 4 PM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow means
  severe winter weather conditions will make travel very hazardous
  or impossible. Areas impacted include Westgard Pass on SR 168 
  east of Bishop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in 
your vehicle in case of an emergency. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
6 follow-up statements
086 
WWUS45 KVEF 161134
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
334 AM PST Wed Jan 16 2019

CAZ519-521-162345-
/O.CON.KVEF.WS.W.0002.190117T0000Z-190118T1200Z/
Eastern Sierra Slopes-White Mountains of Inyo County-
Including Aspendell and Whitney Portal
334 AM PST Wed Jan 16 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST FRIDAY ABOVE 6500 FEET...

* WHAT...Heavy snow expected above 6500 feet. Total snow
  accumulations for the Sierra Slopes are expected between 1 to 4
  feet with the highest amounts expected above 8000 ft and near 
  the peaks. White Mountain totals could reach up to 14 inches. 
  Winds gusting as high as 50 mph.

* WHERE...Eastern Sierra Slopes and White Mountains of Inyo 
  County.

* WHEN...From 4 PM Wednesday to 4 AM PST Friday.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow means
  severe winter weather conditions will make travel very hazardous
  or impossible. Very strong winds, especially near the peaks,
  will cause blowing and drifting snow and could cause damage.
  Areas include Aspendell, SR 168 and Whitney Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ018-019-162345-
/O.NEW.KVEF.WW.Y.0004.190117T0600Z-190118T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
Including Hayford Pk and The Town Of Mt Charleston
334 AM PST Wed Jan 16 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet. Total snow accumulations
  of 6 to 12+ inches possible with highest amounts expected above
  8500 ft. Winds gusting as high as 50 mph at times.

* WHERE...Sheep Range and Spring Mountains-Red Rock Canyon.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* ADDITIONAL DETAILS...Plan on slippery and hazardous road
  conditions. Strong wind gusts could cause tree damage as well as
  blowing or drifting snow reducing visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
711 
WWUS45 KVEF 162321
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
321 PM PST Wed Jan 16 2019

CAZ519-521-171130-
/O.CON.KVEF.WS.W.0002.190117T0000Z-190118T1200Z/
Eastern Sierra Slopes-White Mountains of Inyo County-
Including Aspendell and Whitney Portal
321 PM PST Wed Jan 16 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations for the Sierra Slopes are expected between 1 to 4
  feet with the highest amounts expected above 8000 ft and near
  the peaks. White Mountain totals could reach up to 14 inches.
  Winds gusting as high as 60 mph.

* WHERE...Eastern Sierra Slopes and White Mountains of Inyo 
  County.

* WHEN...From 4 PM Wednesday to 4 AM PST Friday. Heaviest snow is
  expected tonight through midday Thursday.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow means 
  severe winter weather conditions will make travel very 
  hazardous or impossible. Very strong winds, especially near 
  the peaks, will cause blowing and drifting snow and could 
  cause damage. Areas include Aspendell, SR 168 and Whitney 
  Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ018-019-171130-
/O.CON.KVEF.WW.Y.0004.190117T0600Z-190118T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
Including Hayford Pk and The Town Of Mt Charleston
321 PM PST Wed Jan 16 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST FRIDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet tonight, with 3 to 4 inches
  expected by daybreak Thursday. Snow levels then rise to around
  8000 feet Thursday morning. Total snow accumulations of 8 to 20 
  inches possible with highest amounts expected above 8500 ft in 
  the Spring Mountains where it remains all snow. Winds gusting as
  high as 45 mph at times.

* WHERE...Sheep Range and Spring Mountains.

* WHEN...From 10 PM this evening to 4 AM PST Friday. Heaviest snow
  expected Thursday morning through Thursday afternoon, mainly
  above 8500 feet. 

* ADDITIONAL DETAILS...Plan on slippery and hazardous road 
  conditions. Strong wind gusts could cause tree damage as well 
  as blowing or drifting snow reducing visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
002 
WWUS45 KVEF 170557
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
957 PM PST Wed Jan 16 2019

CAZ519-521-171300-
/O.CON.KVEF.WS.W.0002.000000T0000Z-190118T1200Z/
Eastern Sierra Slopes-White Mountains of Inyo County-
Including Aspendell and Whitney Portal
957 PM PST Wed Jan 16 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 6500 FEET...

* WHAT...Heavy snow expected above 7000 feet. Total snow
  accumulations for the Sierra Slopes of 1 to 4 feet with the 
  highest amounts expected above 8000 ft and near the peaks. White
  Mountain totals could reach up to 14 inches. Winds gusting as 
  high as 60 mph.

* WHERE...Eastern Sierra Slopes and White Mountains of Inyo 
  County.

* WHEN...until 4 AM PST Friday. Heaviest snow is expected tonight
  through midday Thursday.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow means
  severe winter weather conditions will make travel very hazardous
  or impossible. Very strong winds, especially near the peaks,
  will cause blowing and drifting snow and could cause damage.
  Impacted areas include Aspendell, SR 168 and Whitney Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ018-019-171300-
/O.CON.KVEF.WW.Y.0004.190117T0600Z-190118T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
Including Hayford Pk and The Town Of Mt Charleston
957 PM PST Wed Jan 16 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet tonight, with 2 to 4 inches
  expected by daybreak Thursday. Snow levels then rise to around
  8500 feet Thursday morning. Total snow accumulations of 8 to 20
  inches possible with highest amounts expected above 8500 ft in 
  the Spring Mountains where it remains all snow. Winds gusting as
  high as 45 mph at times.

* WHERE...Sheep Range and Spring Mountains.

* WHEN...Until 4 AM PST Friday. Heaviest snow expected Thursday 
  morning through Thursday afternoon, mainly above 8500 feet.

* ADDITIONAL DETAILS...Plan on slippery and hazardous road 
  conditions. Strong wind gusts could cause tree damage as well 
  as blowing or drifting snow reducing visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Expect snow covered roads and limited visibilities, and use 
caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
941 
WWUS45 KVEF 171111
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
311 AM PST Thu Jan 17 2019

CAZ519-521-172315-
/O.CON.KVEF.WS.W.0002.000000T0000Z-190118T1200Z/
Eastern Sierra Slopes-White Mountains of Inyo County-
Including Aspendell and Whitney Portal
311 AM PST Thu Jan 17 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 6500 FEET...

* WHAT...Heavy snow expected to continue above 7000 feet. Total
  snow accumulations for the Eastern Sierra Slopes are still
  expected between 1 and 4 feet with the higher amounts expected
  above 8000 ft and near the peaks. White Mountain totals could
  reach up to 14 inches. Winds gusting over 60 mph at times.

* WHERE...Eastern Sierra Slopes and White Mountains of Inyo 
  County.

* WHEN...Until 4 AM PST Friday. Heaviest snow is expected 
  tonight through midday Thursday.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow means 
  severe winter weather conditions will make travel very 
  hazardous or impossible. Very strong winds, especially near 
  the peaks, will cause blowing and drifting snow and could 
  cause damage. Impacted areas include Aspendell, SR 168 and 
  Whitney Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NVZ018-019-172315-
/O.CON.KVEF.WW.Y.0004.000000T0000Z-190118T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
Including Hayford Pk and The Town Of Mt Charleston
311 AM PST Thu Jan 17 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY ABOVE 7000 FEET...

* WHAT...Snow expected above 7000 feet today and heavy snow above
  8500 feet. 2 to 4 inches are possible between 7000-8000 ft by
  daybreak. Snow levels then rise to around 8500 feet later this
  morning. A wide range of snow accumulations, 8 inches to as much
  as 2 feet, are possible with the higher of these estimates
  expected near the peaks. Sheep Range estimates are expected to 
  be much lower, totaling between 6-8 inches. Wind gusts may be as
  high as 45 mph at times.
  

* WHERE...Sheep Range and Spring Mountains.

* WHEN...Until 4 AM PST Friday. Heaviest snow expected Thursday 
  morning through Thursday afternoon, mainly above 8500 feet.

* ADDITIONAL DETAILS...Plan on slippery and hazardous road
  conditions. Strong wind gusts could cause tree damage as well as
  blowing or drifting snow reducing visibilities. Runoff from snow
  melt and heavy rainfall may also cause hazardous driving
  conditions on roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Expect snow covered roads and limited visibilities, and use
caution while driving.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas
651 
WWUS45 KVEF 172218
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
218 PM PST Thu Jan 17 2019

CAZ521-172330-
/O.CAN.KVEF.WS.W.0002.000000T0000Z-190118T1200Z/
White Mountains of Inyo County-
218 PM PST Thu Jan 17 2019

...WINTER STORM WARNING IS CANCELLED...

Widespread heavy snow had ended in the White Mountains of Inyo
County. The Winter Storm Warning has been cancelled.

$$

NVZ018-019-172330-
/O.CAN.KVEF.WW.Y.0004.000000T0000Z-190118T1200Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
218 PM PST Thu Jan 17 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Although light snow showers may occur through the evening in the
mountains of Clark County, the threat for widespread significant
snow has ended. The Winter Weather Advisory has been cancelled.

$$

CAZ519-181200-
/O.CON.KVEF.WS.W.0002.000000T0000Z-190118T1200Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
218 PM PST Thu Jan 17 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 6500 FEET...

* WHAT...Heavy snow expected to continue above 7000 feet. Total
  snow accumulations for the Eastern Sierra Slopes are still
  expected between 1 and 4 feet with the higher amounts expected
  above 8000 ft and near the peaks. As of 930 AM PST Thursday, a
  spotter in Aspendell reported 17.5 inches of snow.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 AM PST Friday.

* ADDITIONAL DETAILS...A Winter Storm Warning for snow means 
  severe winter weather conditions will make travel very 
  hazardous or impossible. Very strong winds, especially near 
  the peaks, will cause blowing and drifting snow and could 
  cause damage. Impacted areas include Aspendell, SR 168 and 
  Whitney Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food and water in
your vehicle in case of an emergency.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

Morgan

For more information from the National Weather Service visit
http://weather.gov/lasvegas
232 
WWUS45 KVEF 180601
WSWVEF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Las Vegas NV
1001 PM PST Thu Jan 17 2019

CAZ519-180715-
/O.CAN.KVEF.WS.W.0002.000000T0000Z-190118T1200Z/
Eastern Sierra Slopes-
1001 PM PST Thu Jan 17 2019

...WINTER STORM WARNING IS CANCELLED...

Snow has largely ended over the east slopes of the Southern 
Sierra and only a few snow showers can be expected near the crest
overnight. The Winter Storm Warning is cancelled.

$$

For more information from the National Weather Service visit
http://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 15, 2:51 PM PST, 6 hours 17 minutes earlier.

Area forecast discussion, Jan 15, 2:51 PM PST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
251 PM PST Tue Jan 15 2019

.SYNOPSIS...A complex and active weather pattern will continue to
evolve throughout the week, eventually coming to an end by Friday.
Extensive rainfall in northwest Arizona will be coming to an end
late this afternoon, while another round of snowfall will impact the
Sierra tonight. A much more potent snow producer will hit the Sierra
and White mountains by Wednesday night. Winter Storm watches have
been issued for the various threats.
&&

.SHORT TERM...through Tuesday night

Upper level disturbance that has brought the light-moderate rain to
parts of southeast California, southern Nevada and all of northwest
Arizona will be lifting northeast into southern Utah early this
evening. That means precipitation will be winding down across the
above mentioned locations over the next several hours. Can confirm
this as satellite shows breaks in overcast and no precipitation
behind the disturbance over the western Mojave Desert in San
Bernardino County. Decided to cancel the Flash Flood Watch for
southern Mohave County as moderate rainfall threat diminishes over
the next 1 to 2 hours. Automated gauges within the Big Sandy Wash
and Burro Creek drainage basin have recorded some impressive 24 hour
rain totals between 2 to 3 inches, so far stream gauges indicate the
runoff is being easily contained within the washes or streams.

A weaker lobe of vorticity will quickly traverse the region later
this evening setting off another wave of light rain/snow showers.
Decreased the new snow accumulations for the Spring Mtns to 1 to 3
inches overnight. These values fall below our winter weather
advisory criteria so went ahead and cancelled the advisory for the
Spring Mtns. Kept the advisory going for the Sierra as generally 4-8
inches expected.

As juiced as the air mass is expect areas of fog tonight/Wednesday
morning.

.LONG TERM...Wednesday through Tuesday

Moving into Wednesday, a lull in activity is expected before the
last, more potent, system begins to come on-shore by Wednesday
night. This system has by and large not changed substantially,
however snowfall amounts have come into question given the recent
overforecasted amounts suggested by models up until this point.
However, broad divergence coupled with very strong 850 mb moisture
flow out of the south paralleling the Sierra range as depicted by
both the ECMWF and GFS will hit the Sierra overnight Wednesday.
Still do not see a reason to back off from the potentially over 3
feet of snow at the highest elevations of the Sierra. Winds could
also be quite strong as 700 mb winds over 50 kts have been noted
in both GFS and ECMWF solutions. As a result, also needed to hoist
a Winter Storm Watch for the eastern Sierra and White mountains,
again, in conjunction with REV and HNX from Wednesday evening
through late Thursday.

Finally beginning Friday, the system is expected to begin
transitioning east and PoP chances along with it. Other than the
easternmost parts of the CWA, PoP chances will be over with by
Friday afternoon. Then, ridging begins to build over the region
and clear skies as well as warm temperatures a bit for the weekend.
Another trough will progress across the region late Sunday into
Monday. Right now, it looks to be more of a wind bag then a
precipitation maker.
&&

.AVIATION...For McCarran...Increasing confidence that showers and
low clouds will linger through the afternoon in the Las Vegas
valley. Updated the afternoon TAFs to reflect showers with
occasional light rain and lower cigs through the afternoon. Fog will
also persist through the afternoon, with the worst conditions in
southern Las Vegas areas. Showers may continue for a briefly
overnight however cloud heights should start to improve after 03Z
this evening. Precipitation should end overnight and a period of dry
weather with VFR clouds is possible on Wednesday, with confidence
increasing for any BKN cigs above 8000ft. There is a chance for
patchy fog around the valley, however confidence is too low that it
will develop more than a few isolated spots. After the brief lull
Wednesday, low clouds and chances for showers return Wednesday night
and Thursday.

For the rest of southern Nevada, southeast California, and northwest
Arizona...The main area of rain will life out of Mohave county as
well as southern Clark early this evening. Generally improving
conditions also expected tonight. The exception would be the Owens
Valley/KBIH, where another batch of rain may move across the region,
roughly north/west of the I-15 corridor this evening. Worried about
fog in areas late tonight or early Wednesday morning with lighter
winds and abundant moisture from today's rain, however winds off the
surface should keep any fog at bay. Will watch how it develops
overnight. Otherwise, Wednesday should be dry for much of the area
with diurnal winds and higher VFR clouds.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Pierce
AVIATION...Wolf
LONG TERM...Boucher

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Winter Storm Warnings in California, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.